MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr locked on to the wire.The 85% stenosed target lesion area was located in a severely calcified peroneal artery on the leg.A 1.75mm peripheral rotalink plus was selected for use together with a rotawire.During the procedure, it was noted that the burr got stuck on the wire and stopped spinning.The device was completely removed together with the wire.However, they need to regain wire access.The procedure was completed with a different device.No patient complications were reported and the patient's condition was excellent post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.The device was returned for analysis.The returned complaint device consisted of a rotablator rotalink plus device.The burr catheter was received attached to the advancer unit.A rotawire was returned in the device.The wire was removed from the device with little issue due to numerous small kinks along the wire.There was blood visible in the drip line.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically exanimated.Microscopic examination of the device revealed that the annulus was damaged and not round which is consistent with damage seen with the use of a rotawire.The coil was stretched.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate.Product analysis confirmed the reported event due to the melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9595818
Report Number2134265-2020-00128
Device Sequence Number19451265
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024421606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR